Alert archive / Wisconsin / Winter Storm Warnings in 2015

Winter Storm Warning 2, NWS Green Bay, WI

April 9, 20154 counties in Wisconsin

NWS Green Bay, WI issued this winter storm warning at Apr 9, 2015, 9:53 PM CDT for 4 counties in Wisconsin. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2015, 9:53 PM CDT (02:53 UTC)
Expired
Apr 10, 2015, 7:00 AM CDT
In force
9 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Oneida County, WI, Vilas County, WI

The radar

The Marquette radar (KMQT), 140 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2015-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2015-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
434 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

169 
WWUS43 KGRB 100253
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
953 PM CDT THU APR 9 2015

...A LATE SEASON STORM TO BRING HEAVY SNOW TO NORTH-CENTRAL AND
PORTIONS OF FAR NORTHEAST WISCONSIN TONIGHT...

.LOW PRESSURE WILL TRACK FROM NEAR DUBUQUE IOWA THIS EVENING...
NORTHEAST...TO THE NORTHWEST CORNER OF LOWER MICHIGAN BY
DAYBREAK. COLDER AIR BEING DRAWN SOUTH BEHIND THE LOW WILL CAUSE
THE RAIN OVER NORTHERN WISCONSIN TO CHANGE TO SNOW. THE SNOW COULD
BE HEAVY AT TIMES AFTER MIDNIGHT.

WIZ005-010-100930-
/O.UPG.KGRB.WW.Y.0012.000000T0000Z-150410T1500Z/
/O.NEW.KGRB.WS.W.0002.150410T0253Z-150410T1500Z/
VILAS-ONEIDA-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER
953 PM CDT THU APR 9 2015

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 10 AM CDT
FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* MIXED RAIN...SNOW...AND SLEET WILL CHANGE TO ALL SNOW. THE SNOW
  IS LIKELY TO BE HEAVY AT TIMES.

* A TOTAL SNOW ACCUMULATION OF 4 TO 8 INCHES IS EXPECTED...WITH
  THE HIGHEST TOTALS OCCURRING TO THE NORTHEAST OF A LINE FROM
  BOULDER JUNCTION...TO RHINELANDER...TO CRANDON...TO FLORENCE. 

* THE HEAVY SNOW COULD REDUCE VISIBILITIES TO A HALF MILE OR LESS
  AT TIMES AND PRODUCE DIFFICULT TRAVEL CONDITIONS. ALTHOUGH THE
  SNOW BE DIMINISHING BY THE MORNING COMMUTE...MORNING TRAVELERS
  SHOULD EXPECT TO ENCOUNTER SNOW COVERED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL HAZARDOUS. IF YOU MUST TRAVEL...USE EXTREME
CAUTION...OR WAIT UNTIL THE STORM HAS ENDED. THE LATEST WISCONSIN
ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511.

&&

$$

WIZ011-012-100930-
/O.UPG.KGRB.WW.Y.0012.150410T0500Z-150410T1500Z/
/O.NEW.KGRB.WS.W.0002.150410T0500Z-150410T1500Z/
FOREST-FLORENCE-
INCLUDING THE CITY OF...CRANDON
953 PM CDT THU APR 9 2015

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 10 AM CDT
FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* RAIN WILL MIX WITH SNOW AND SLEET LATE THIS EVENING...THEN
  CHANGE TO ALL SNOW AFTER MIDNIGHT. THE SNOW IS LIKELY TO BE
  HEAVY AT TIMES.

* A TOTAL SNOW ACCUMULATION OF 4 TO 8 INCHES IS EXPECTED ACROSS
  MOST OF THE AREA...WITH THE HIGHEST TOTALS OCCURRING TO THE
  NORTHEAST OF A LINE FROM BOULDER JUNCTION...TO RHINELANDER...TO
  CRANDON...TO FLORENCE. SNOWFALL TOTALS IN EASTERN FLORENCE
  COUNTY WILL BE A LITTLE LOWER.

* THE HEAVY SNOW COULD REDUCE VISIBILITIES TO A HALF MILE OR LESS
  AT TIMES AND PRODUCE DIFFICULT TRAVEL CONDITIONS. ALTHOUGH THE
  SNOW BE DIMINISHING BY THE MORNING COMMUTE...MORNING TRAVELERS
  SHOULD EXPECT TO ENCOUNTER SNOW COVERED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL HAZARDOUS. IF YOU MUST TRAVEL...USE EXTREME
CAUTION...OR WAIT UNTIL THE STORM HAS ENDED. THE LATEST WISCONSIN
ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511.

&&

$$

WIZ018-100930-
/O.CON.KGRB.WW.Y.0012.000000T0000Z-150410T1500Z/
LINCOLN-
INCLUDING THE CITY OF...TOMAHAWK
953 PM CDT THU APR 9 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
FRIDAY...

* RAIN WILL MIX WITH SNOW AND SLEET THIS EVENING...THEN CHANGE TO
  ALL SNOW. THE SNOW COULD FALL QUITE HEAVILY AT TIMES. 

* SNOW ACCUMULATION OF 2 TO 5 INCHES IS EXPECTED...WITH THE
  HIGHEST TOTALS IN NORTHEAST LINCOLN COUNTY.

* THE SNOW WILL CREATE HAZARDOUS TRAVEL CONDITIONS. SNOW COVERED
  ROADWAYS CAN BE EXPECTED FOR THE FRIDAY MORNING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW AND SLEET WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST WISCONSIN
ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511.

&&

$$

WIZ019-100930-
/O.CON.KGRB.WW.Y.0012.150410T0500Z-150410T1500Z/
LANGLADE-
INCLUDING THE CITY OF...ANTIGO
953 PM CDT THU APR 9 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
FRIDAY...

* RAIN WILL MIX WITH SNOW AND SLEET AROUND MIDNIGHT...THEN CHANGE
  TO ALL SNOW AFTER MIDNIGHT.  THE SNOW COULD FALL QUITE HEAVILY
  AT TIMES.

* SNOW ACCUMULATION OF 2 TO 5 INCHES IS EXPECTED...WITH THE
  HIGHEST TOTALS IN NORTHERN LANGLADE COUNTY.

* THE SNOW WILL CREATE HAZARDOUS TRAVEL CONDITIONS. SNOW COVERED
  ROADWAYS CAN BE EXPECTED FOR THE FRIDAY MORNING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW AND SLEET WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST WISCONSIN
ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511.

&&

$$

SKOWRONSKI
2 follow-up statements
888 
WWUS43 KGRB 100844
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
344 AM CDT FRI APR 10 2015

...SNOW WILL DIMINISH OVERNIGHT...

.SNOW WILL DIMINISH FROM SOUTHWEST TO NORTHEAST DURING THE EARLY
MORNING HOURS. ANOTHER 1 TO 3 INCHES COULD FALL OVER FLORENCE
COUNTY WITH LESS TO THE SOUTH AN WEST. ROADS AND SIDEWALKS ARE
VERY SLICK SO TRAVEL WITH CARE ON YOUR WAY TO WORK OR SCHOOL.

WIZ005-010>012-101200-
/O.EXT.KGRB.WS.W.0002.000000T0000Z-150410T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON
344 AM CDT FRI APR 10 2015

...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* MIXED RAIN...SNOW WILL DIMINISH FROM SOUTHWEST TO NORTHEAST. 

* ANOTHER 1 TO 3 INCHES COULD FALL IN FLORENCE COUNTY WITH LESS TO
  THE WEST AND SOUTH.  

* THE HEAVY SNOW COULD REDUCE VISIBILITIES TO A HALF MILE OR 
  LESS AT TIMES AND PRODUCE DIFFICULT TRAVEL CONDITIONS. 
  ALTHOUGH THE SNOW BE DIMINISHING BY THE MORNING COMMUTE...
  MORNING TRAVELERS SHOULD EXPECT TO ENCOUNTER SNOW COVERED 
  ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL HAZARDOUS. IF YOU MUST TRAVEL...USE EXTREME
CAUTION...OR WAIT UNTIL THE STORM HAS ENDED. THE LATEST WISCONSIN
ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511.

&&

$$

WIZ018-101200-
/O.EXT.KGRB.WW.Y.0012.000000T0000Z-150410T1200Z/
LINCOLN-
INCLUDING THE CITY OF...TOMAHAWK
344 AM CDT FRI APR 10 2015

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* SNOW WILL DIMINISH TO FLURRIES BY DAYBREAK.

* ADDITIONAL SNOW ACCUMULATIONS SHOULD BE LESS THAN AN INCH.

* THE SNOW WILL CREATE HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW AND SLEET WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST
WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511.

&&

$$

WIZ019-101200-
/O.EXT.KGRB.WW.Y.0012.000000T0000Z-150410T1200Z/
LANGLADE-
INCLUDING THE CITY OF...ANTIGO
344 AM CDT FRI APR 10 2015

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* SNOW WILL DIMINISH TO FLURRIES BY DAYBREAK. 

* ADDITIONAL SNOW ACCUMULATION OF AN INCH OR TWO ARE POSSIBLE. 

* THE SNOW WILL CREATE HAZARDOUS TRAVEL CONDITIONS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW AND SLEET WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST
WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511.

&&

$$
166 
WWUS43 KGRB 101138
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
638 AM CDT FRI APR 10 2015

...SNOW HAS JUST ABOUT ENDED...

.THE LATE WINTER STORM THAT BROUGHT SIGNIFICANT SNOW TO MUCH OF
NORTHERN AND CENTRAL WISCONSIN WAS MOVING AWAY FROM THE REGION AT
DAYBREAK...AND THE SNOW WAS JUST ABOUT OVER.

WIZ005-010>012-101245-
/O.EXP.KGRB.WS.W.0002.000000T0000Z-150410T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON
638 AM CDT FRI APR 10 2015

...WINTER STORM WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING...

LIGHT SNOW WILL END THIS MORNING WITH NO ADDITIONAL ACCUMULATION.

$$

WIZ018-101245-
/O.EXP.KGRB.WW.Y.0012.000000T0000Z-150410T1200Z/
LINCOLN-
INCLUDING THE CITY OF...TOMAHAWK
638 AM CDT FRI APR 10 2015

...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

LIGHT SNOW WILL END THIS MORNING WITH NO ADDITIONAL ACCUMULATION. 

$$

WIZ019-101245-
/O.EXP.KGRB.WW.Y.0012.000000T0000Z-150410T1200Z/
LANGLADE-
INCLUDING THE CITY OF...ANTIGO
638 AM CDT FRI APR 10 2015

...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

LIGHT SNOW OR FLURRIES WILL END THIS MORNING WITH NO ADDITIONAL
ACCUMULATION. 

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this winter storm warning went out at Apr 9, 9:35 PM CDT, 18 minutes earlier.

Area forecast discussion, Apr 9, 9:35 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
935 PM CDT THU APR 9 2015

UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE
AND NEW INFORMATION ADDED TO UPDATE SECTION

.UPDATE...
ISSUED AT 929 PM CDT THU APR 9 2015

HAVE DECIDED TO UPGRADE MY NW/NRN 4 COUNTIES TO A WINTER STORM
WARNING. NOT A CLEAR-CUT SITN AT ALL...BUT GIVEN THE STRENGTH OF
THE DYNAMICS TO COME ACRS THAT AREA LATER IN THE NGT...COULD
EASILY SEE SOME 1-2 INCH PER HOUR SNOWFALL RATES. WL CALL FOR 4-8
INCH TOTALS IN THE WSW. THINK THE HIGHEST TOTALS WILL END UP IN AN
AREA NE OF A LINE FROM BOULDER JUNCTION...TO RHINELANDER...TO
CRANDON...TO FLORENCE.

ELSEWHERE ACRS THE AREA...INITIAL SURGE OF PCPN HAS SHIFTED
THROUGH...BUT EXPECT SOME REDEVELOPMENT AHEAD OF THE MAIN SHRTWV.
WL KEEP HIGH POPS GOING MOST OF THE NGT.

UPDATED PRODUCT SUITE WL BE OUT ASAP.

UPDATE
ISSUED AT 536 PM CDT THU APR 9 2015

FCST ISSUES SPAN THE SEASONS THIS EVENING AS STRENGTHENING
CYCLONE LIFTS NEWD FM IA. CLUSTER OF SVR STORMS IN S-C WI HEADING
NE. LOCAL MESO PLOTS SHOW POOL OF INSTABILITY EXPANDING NE...BUT
NOT AS QUICKLY AS THE STORMS ARE MOVG NE. IT/S GOING TO BE A CLOSE
CALL ON WHETHER A SVR STORM COULD CLIP THE SRN PART OF THE FCST
AREA BEFORE WEAKENING. THE PRIMARY SVR THREAT WOULD BE HAIL...AND
THINK THAT WOULD NEED TO HAPPEN WITHIN THE NEXT COUPLE HRS...BEFORE
PCPN GETS TOO WIDESPREAD.

IT/S A COMPLETELY DIFFERENT SITN ACRS THE NW CORNER OF THE FCST
AREA...WHERE THE THREAT IS HEAVY SNOW. WATCHING THE UPR
DEFORMATION ZONE EXPAND NEWD AS MAIN SHRTWV EJECTS TOWARD WI.
EXTRAOLATION OF SRN EDGE OF THE DEFORMATION ZONE WOULD BRING IT
ACRS THE NW PART OF THE FCST AREA. MAIN QUESTIONS FOR SNOW AMNTS
CONTINUE TO BE TIMING OF THE CHANGEOVER AND HOW MUCH PCPN FALLS
AFTER THAT TIME. NRN STREAM SHRTWV EDGING IN FM THE NW MAY TEND TO
DISRUPT THE COMMA HEAD AND NUDGE IT EWD...LIMITING THE AMNT OF
PCPN THAT FALLS AFTER THE CHANGEOVER. ON THE OTHER HAND...PCPN
COULD BE FALLING QUITE HEAVILY AFTER THE CHANGEOVER...SO THE
POTENTIAL IS THERE FOR A PERIOD OF HEAVY SNOW. NEED TO WATCH THIS
VERY CLOSELY...BUT LIKELY WON/T BE ABLE TO MAKE ANY HEADLINE
CHANGES UNTIL WE START TO SEE THE CHANGEOVER OCCURRING.
&&

.SHORT TERM...TONIGHT AND FRIDAY
ISSUED AT 241 PM CDT THU APR 9 2015

THE LATEST RAP ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW LOW
PRESSURE HEADING NORTHEAST AS IT ENTERS SOUTH-CENTRAL IOWA EARLY
THIS AFTERNOON.  COMMA HEAD PRECIPITATION IS OCCURRING JUST TO THE
REAR OF THE PRIMARY SHORTWAVE LOCATED OVER CENTRAL NEBRASKA...WHERE
HEAVY SNOW AND A FEW LIGHTNING STRIKES HAVE BEEN DETECTED.
DOWNSTREAM OF THE SYSTEM...A SHORTWAVE IMPULSE IS GENERATING SHOWERS
AND THUNDERSTORMS OVER THE EASTERN HALF OF WISCONSIN.  MOST OF THE
THUNDERSTORM ACTIVITY HAS DIMINISHED AS THEY REACHED THE WAUTOMA TO
MANITOWOC CORRIDOR SINCE ELEVATED INSTABILITY HAS NOT BEEN ABLE TO
EXTEND THAT FAR NORTH.  AS A RESULT...LOOK FOR PERIODS OF SHOWERS
AND DRIZZLE TO CONTINUE TO IMPACT THE REGION FOR THE REST OF THE
AFTERNOON.  THE MAIN FORECAST CONCERNS REVOLVE AROUND HEAVY WINTRY
PRECIP ACROSS THE NORTH AND THUNDERSTORM CHANCES OVER THE SOUTH AS A
CYCLONE PASSES ACROSS THE REGION TONIGHT.

TONIGHT...THE STRONG SHORTWAVE OVER NEBRASKA WILL SWING NORTHEAST AS
IT PUSHES A SURFACE LOW FROM THE NORTHWEST CORNER OF ILLINOIS TO
CENTRAL LAKE MICHIGAN TO THE STRAITS OF MACKINAC.  AHEAD OF THE
LOW...ELEVATED INSTABILITY UP TO 500 J/KG MAY SNEAK INTO
EAST-CENTRAL WISCONSIN WITHIN A REGION OF STRONG UPWARD MOTION WHICH
COULD GENERATE SCATTERED THUNDERSTORMS THOUGH AROUND MID-EVENING.
IF THUNDERSTORMS DO OCCUR...SMALL HAIL WILL BE POSSIBLE.

TO THE NORTH OF THE LOW...EXCELLENT UPPER DIVERGENCE COMBINED WITH
STRONG MID-LEVEL FGEN AND REDUCED STABILITY WILL LEAD TO A HEALTHY
DEFORMATION BAND DEVELOPING FROM WEST-CENTRAL TO NORTH-CENTRAL
WISCONSIN.  THIS DEFORMATION BAND WILL BRING A PROLONGED PERIOD OF
MODERATE TO HEAVY PRECIP AT TIMES.  WITH TEMPS AND DEWPOINTS IN THE
MIDDLE 30S AT THE START OF THE EVENING...PRECIP WILL LIKELY BE ALL
RAIN FOR THE FIRST COUPLE HOURS.  THEN COLDER AIR WILL GRADUALLY GET
DRAWN INTO NORTH-CENTRAL WISCONSIN TO CHANGE PRECIP TO SLEET AND
THEN SNOW.  BUFKIT SOUNDINGS INDICATE THAT THE NORTH COULD SEE A FEW
HOUR PERIOD OF SLEET WHICH COULD LEAD TO DECENT SLEET ACCUMULATIONS
GIVEN THE EXPECTED PRECIP RATES.  THEN ONCE TEMPS COOL ENOUGH FOR
ALL SNOW...SNOWFALL RATES COULD EASILY EXCEED AN INCH PER HOUR AT
TIMES.  BUT ONE OF THE MOST DIFFICULT ASPECTS OF THIS FORECAST IS IN
REGARDS TO HOW QUICKLY THIS CHANGE OVER OCCURS SINCE COLD AIR IS NOT
THAT PLENTIFUL TO OUR NORTH.  BEST GUESS FROM GUIDANCE INDICATES
THIS CHANGE OVER WILL OCCUR LATE THIS EVENING OVER N-C WISCONSIN AND
EARLY OVERNIGHT OVER TO CENTRAL WISCONSIN TO THE IRON MOUNTAIN
AREA.  THE INITIAL RAIN AND SLEET WILL EAT UP SOME OF THE QPF
AMOUNTS THIS EVENING...BUT GUIDANCE STILL POINT TOWARDS OVER A HALF
INCH FALLING AFTER 06Z.  ADDITIONALLY...THE HI-RES MODELS ARE ALSO
INDICATING BANDING TAKING PLACE...AND A LITTLE FARTHER TO THE EAST
THAN SHOWN PREVIOUSLY.  HAVE SHIFTED QPF AND SNOW AMOUNTS TO THE
EAST AS A RESULT...WHICH GIVES SNOW AMOUNTS OF 3-6 INCHES FROM
LINCOLN AND LANGLADE ON NORTH.  A QUARTER TO A HALF INCH OF THAT
COULD TURN OUT TO BE SLEET ACCUMULATION.  LOCALLY HIGHER AMOUNTS
WILL BE POSSIBLE DEPENDING ON WHERE THE SNOW BANDS SET UP.  BECAUSE
OF THIS UNCERTAINTY...WILL ISSUE A WINTER WEATHER ADVISORY FROM
02Z-13Z.

FRIDAY...PRECIP WITH SNOW WEST OF THE FOX VALLEY AND RAIN TO THE
EAST WILL DIMINISH EARLY FRIDAY MORNING.  SHOULD SEE A CLOUDY AND
WINDY START TO THE DAY OTHERWISE.  A TRAILING SHORTWAVE WILL PUSH
ACROSS SOUTHERN WISCONSIN DURING THE AFTERNOON WHICH COULD CREATE AN
ISOLATED SHOWER OVER THE NORTHERN HALF OF THE STATE.  LEFT A SMALL
CHANCE TO ACCOUNT FOR THIS.  HIGHS RANGING FROM THE LOW 40S NORTH TO
LOW 50S SOUTH.

.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY
ISSUED AT 241 PM CDT THU APR 9 2015

PCPN TRENDS SUNDAY/SUNDAY NIGHT AND DURING THE MIDDLE OF NEXT WEEK
ARE THE MAIN FCST CONCERNS.

HIGH PRESSURE IS EXPECTED TO BUILD INTO THE REGION FRIDAY NIGHT. USED
A BLEND OF THE BETTER PERFORMING GUIDANCE SETS FOR MIN TEMPS...BUT WITH
THE POTENTIAL FOR A LINGERING SNOW COVER OVER NC WI...HAVE BUMPED MIN
TEMPS DOWN THERE.

HIGH PRESSURE WILL BRING DRY CONDITIONS SATURDAY AND SATURDAY NIGHT...
WITH DEVELOPING SOUTH FLOW RESULTING IN MODERATING TEMPERATURES.

A COLD FRONT WILL MOVE INTO WESTERN WI ON SUNDAY AFTERNOON...THEN
ACROSS THE FORECAST AREA SUNDAY EVENING. HAVE SLOWED DOWN THE
ARRIVAL TIME OF SHOWERS ON SUNDAY AFTERNOON (MAINLY NC/C WI LATE
IN THE DAY)...BUT WILL SPREAD HIGH CHC/LOW LIKELY POPS OVER THE
ENTIRE CWA SUNDAY NIGHT. H8 LI'S SLIGHTLY BLO ZERO AND STEEP MID-
LEVEL LAPSE RATES SUGGEST POTENTIAL FOR AT LEAST ISOLD TSTMS...SO
HAVE INCLUDED A SLGT CHC OF TSTMS.

HIGH PRESSURE AND AND ASSOCIATED DRY AND MILD CONDITIONS WILL
RETURN TO WISCONSIN ON MONDAY AND TUESDAY.

THE FCST BECOMES A BIT MUDDLED DURING THE MIDDLE OF THE WEEK...AS
SW FLOW ALOFT DEVELOPS AND LOW PRESSURE AND AN ASSOCIATED COLD
FRONT EDGE TOWARD THE WESTERN GREAT LAKES. MOST MODELS NOW KEEP
TUESDAY NIGHT DRY...WITH THE ECMWF BRINGING PCPN INTO THE REGION
ON WEDS...AND THE GFS HOLDING OFF UNTIL ABOUT THURSDAY. GIVEN THE
UNCERTAINTY...WILL CARRY CHC POPS THROUGH THIS PERIOD. THE GOOD
NEWS IS THAT ANY PCPN THAT OCCURS SHOULD FALL AS ALL RAIN...WHICH
IS DEFINITELY A STEP IN THE RIGHT DIRECTION.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 929 PM CDT THU APR 9 2015

MAY NOT NEED TO CARRY THUNDER IN THE 06Z TAFS...WL MAKE AN
ISSUANCE TIME DECIDISON ON THAT. OTHERWISE...VERY POOR FLIGHT
CONDITIONS DURING THE FIRST PORTION OF THE TAF PERIOD WL GRADUALLY
IMPROVE FRIDAY AS THE CYCLONE PULLS AWAY FM THE REGION.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 10 AM CDT FRIDAY FOR WIZ011-012.

WINTER WEATHER ADVISORY UNTIL 10 AM CDT FRIDAY FOR WIZ019.

WINTER WEATHER ADVISORY UNTIL 10 AM CDT FRIDAY FOR WIZ018.

WINTER STORM WARNING UNTIL 10 AM CDT FRIDAY FOR WIZ005-010.
&&

UPDATE.........SKOWRONSKI
SHORT TERM.....MPC
LONG TERM......KIECKBUSCH
AVIATION.......SKOWRONSKI
Hazardous weather outlook, Apr 9, 3:01 PM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
301 PM CDT THU APR 9 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-102000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
301 PM CDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED AT TIMES ACROSS PARTS OF CENTRAL...
NORTHEAST AND EAST CENTRAL WISCONSIN THIS EVENING. THESE STORMS
ARE NOT EXPECTED TO BE SEVERE...BUT COULD PRODUCE HEAVY RAIN AND
SMALL HAIL.

RAIN WILL CHANGE TO SLEET AND SNOW ACROSS NORTH CENTRAL AND FAR
NORTHEAST WISCONSIN DURING THE LATE EVENING AND OVERNIGHT HOURS.
SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED ACROSS THIS
REGION BY EARLY FRIDAY MORNING...THOUGH A NARROW BAND OF HIGHER
ACCUMULATIONS IS POSSIBLE. THERE IS ALSO SOME POTENTIAL FOR SOME
SIGNIFICANT SLEET ACCUMULATIONS. TRAVEL CONDITIONS WILL BECOME
HAZARDOUS ACROSS THE REGION TONIGHT INTO EARLY FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER NORTH CENTRAL AND CENTRAL
WISCONSIN LATE SUNDAY AFTERNOON...AND OVER THE ENTIRE FORECAST
AREA SUNDAY EVENING. SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO RELAY REPORTS OF SNOW AND SLEET
ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-102000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
301 PM CDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THUNDERSTORMS AND DENSE FOG WILL POSE A HAZARD TO MARINERS IN THE
NEARSHORE WATERS THIS EVENING. CONDITIONS HAZARDOUS TO SMALL
CRAFT ARE ALSO POSSIBLE LATE TONIGHT DUE TO STRONG NORTHWEST WINDS
AND INCREASING WAVES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE THROUGH MIDDAY FRIDAY
DUE TO GUSTY NORTHWEST WINDS AND LARGE WAVES.

INCREASING SOUTH WINDS AND BUILDING WAVES WILL RESULT IN CONDITIONS
HAZARDOUS TO SMALL CRAFT ON SUNDAY AND SUNDAY EVENING.

MPC/TSK

In the hours before

Special weather statement, Apr 9, 6:58 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
658 PM CDT THU APR 9 2015

WIZ049-050-100100-
CALUMET-MANITOWOC-
658 PM CDT THU APR 9 2015

...THUNDERSTORMS HEADED FOR EAST-CENTRAL WISCONSIN...

AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS 44 MILES SOUTHWEST OF MANITOWOC...MOVING
NORTHEAST AT 45 MPH.

PEA SIZE HAIL...BRIEF WIND GUSTS OF 30 TO 40 MPH...AND HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  QUINNEY...            JERICHO...            BROTHERTOWN...
  KLOTEN...             BRANT...              STOCKBRIDGE...
  ST ANNA...            NEW HOLSTEIN...       KIEL...
  CHILTON...            CHARLESBURG...        LOUIS CORNERS...
  STEINTHAL...          KILLSNAKE WILDLIFE AREA...
  MEGGERS...

GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORMS HAVE PASSED.

SKOWRONSKI
Special weather statement, Apr 9, 8:02 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
802 PM CDT THU APR 9 2015

WIZ050-100130-
MANITOWOC-
802 PM CDT THU APR 9 2015

...STRONG THUNDERSTORM TO MOVE THROUGH EASTERN MANITOWOC COUNTY...

AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF MANITOWOC...MOVING
NORTHEAST AT 45 MPH.

PENNY SIZE HAIL...WINDS 40 TO 45 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  MANITOWOC BY 815 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

SKOWRONSKI
Local storm report, Apr 9, 8:33 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
833 PM CDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             CLEVELAND               43.91N 87.75W
04/09/2015  M0.50 INCH       MANITOWOC          WI   TRAINED SPOTTER

            GROUND MOSTLY COVERED BY MARBLE SIZED HAIL. HEAVY RAIN
            ALSO REPORTED WITH MINOR STREET FLOODING.

&&

EB

Nearby

Winter Storm Warnings in Wisconsin, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.